Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
196 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Stomach ache and pooping a lot. What could it be ?

Last night my husband had a severe headache and from the time he got up until about 5:00 he has been running to the bathroom to defecate, im really worried that it is something serious, he recently had surgery about three weeks ago and he believes that its him coming off of the medicine. He was taking percocet if that helps at all. He says he is in pain, but he doesnt want to go to the doctors. What could it be ?
Sun, 3 Jul 2011
Report Abuse
Question is related to
Diseases and Conditions
Drug/Medication ,  
  Anonymous's Response
's  Response
Actually you should've just believed your husband instead of doubting him, or following Dr. Swapnendu sekhar ghosh's generic advice. If he had been having issues ACTUALLY ASSOCIATED with his surgery then yes, definitely follow Dr. Swapnendu's advice. But since your husband had been taking Percocet, he obviously had developed a slight opiate-dependence. Oxycodone(the active ingredient in Percocet) is a strong opioid and is strongly associated with addiction and physical dependence. Persistent diarrhea, enlarged pupils, runny nose/eyes, yawning, and general irritability are the initial, most-prevalent symptoms of physical opiate addiction. If he just completely stopped a consistent dose of Percocet after 3 weeks of use it is obvious he was experiencing opiate withdrawal syndrome.
  User's Response
Your husband needs a hospitalisation.Visit your surgeon who did a surgery, he should check your husband and guide you the best.Best luck.Do not listen to your husband and sit at home.Take immediate steps.
General Surgeon Dr. Swapnendu Sekhar Ghosh's  Response
welcome to healthcaremagic
take your husband immediately to hospital and consult the surgeon
it is only 3wks he had surgery
he is still in immediate post operative period and it is essential to consult the surgeon to evaluate the condition and rule out any serious problem
do not keep him at home
hope he will be alright with treatment
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Have a stomach ache for hours, right in middle stomach. Finally throw up then bowel movement. It is really taking a toll on me. Had my gallbladder...

Recent questions on  Oxycodone/paracetamol

doctor1 MD

I am 10 days post of a davinci robotic hysterectomy. Having fevers 3nights only. And more pain in my pelvic area. I m on fentanyl patch and...

doctor1 MD

my husband was diagnosed with a 2mm stone in the mid left ureter approx 10 days ago. Was prescribed Flomax, Cipro and Percocet. He has had minimal...

doctor1 MD

Cc: Rib pain Hist: Fell from ladder 4/11/2012 INCENTIVE SPIROMETER q 2 hr 3 - times MEDS: Percocet q 6 h Valium q 6 h Motrin 400 mg q 4 h Asprin q...

doctor1 MD

I trying to a prescription online for percocet 10 due to chronic back pain due to scolosis diagnosed as a child. Have tried over the counter...

doctor1 MD

Taking roxicet and 800 mg motin and have slight yellowing around eyes

doctor1 MD

I ve been on Percocet for eight years two weeks ago I quit and start taking Tylenol three five days ago I quit both when I go to bed I sleep for...

doctor1 MD

Is there any interaction with Percocet and Bentil?